Shaking and rash

Hi this is my first post on here.

I was diagnosed as hypothyroid 18 years ago - had a 6 month old and a 2 year old at the time and the symptoms which triggered further investigation were horrid periods, and a rash of small patches of eczema. When they asked "are you tired all the time?" the answer was "Derrr!" (I was also working full time as a lawyer -still am).

I have been treated with levothyroxine fairly successfully over the years since - increasing over time from 50 to 150 micrograms. I went up to 150 about 6 years ago - the small patches of eczema started to come back and the dr took one look at me and increased my dose by half.

In the last few months my periods have got worse again, and are now coming 3weeks apart. I am 44 so appreciate that "women's things" may be changing for me (but am annoyed as thought I was too young for that!). Then 2 weeks ago the eczema rash started again. So I booked a blood test. As usual in uk only got tsh and t4 levels - tsh 1.0 and t4 23.6. The receptionist told me this was normal but I know when i am not well and saw the dr the next day. By then I had started to tremble when feeling stressed, and my blood pressure was 170/100 (I have never had high blood pressure). She said she thinks I am right and might be over prescribed now (although couldn't explain why that might be, nor why some of my symptoms are the same as when hypo). She reduced my dose to 125 micrograms and I need to get my blood pressure checked again this week. She did say it may take 6 weeks before I adjust to the new dose. That was weds.

Ok so have been having a fairly stressy time. My oldest is on remand for a minor offence, but it is far from my proudest moment as a mum. My second child is doing his a levels. My youngest is claiming depression (he is 13 - think he is ok really but struggling with teenage stuff). I am a self employed lawyer (stressy job!). I had court on Thursday morning. I am chair of governors at a local school who had ofsted turn up on Thursday. I arrange the training for our lawyer group which meant an annual conference (9 different speakers) on Friday. Visited oldest son in YOI on Saturday. Quite a bit of stress.

I started having real issues with shaking on Friday. Put it down to nerves about the conference (which went really well). Saturday visiting eldest - sat there shaking like a loon. Felt really weird. By yesterday I had to sleep for 2 hours in the day, only did nice things with family and friends, but only stopped shaking for about half an hour after sleeping, then have been shaking continuously ever since. Woken up this morning -shaking. It is not just hands -my whole body is shaking.

The eczema rash is now far worse than I have ever had it. I can't even wear a normal bra.

Have made an appointment to see the dr again but wondered what I should be asking for - conscious GPs don't necessarily know everything. Should I insist on seeing an endocrinologist ? (I have only ever seen one once, when pregnant with my youngest - he wanted to know what caused my thyroid to pack up and of course I have no idea!). Should I do the private thyroid panel test - to get t3 etc - or do I need to give the slightly lower dose of Levo more time? Any help would be gratefully received!!

3 Replies

oldestnewest
  • Welcome to the forum, Katy0203.

    I don't think TSH 1.0 and FT4 23.6 mean you are necessarily overmedicated but not everyone does well with FT4 high or just over range. It will take take 7-8 days for the higher dose to wash out and symptoms should start improving if they are caused by overmedication.

    I think it would be a good idea to order a private thyroid test to see what FT3 and antibody levels are.

    thyroiduk.org.uk/tuk/testin...

    _____________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Hello Katy0203, when you are under continual stress the body loses essential nutrients/minerals and some can even build up (Potassium, sodium and phosphorous) and could account for your high blood pressure. Magnesium is particularly sensitive to stress and the more you lose the more difficult it is to deal with the stress.

    Your increase in adrenal output will no doubt be at the bottom of it all and I think this can even impact on your skin. Try taking some Mg Citrate and see if this helps.

  • Thanks for the replies. My assistant took one look at me and carted me off to the dr. She thinks it is just stress and has prescribed a low dose of citalopram. Hmmm. I have taken 2 days off work and just lain on the sofa. I have discovered that if I lie down, the tremors eventually stop, but once I get up and walk around, within 5-10 minutes I am shaking like I am having a fit again. I am fairly sure if it was stress my body wouldn't be quite so discerning about when it was going to shake? I have stopped googling symptoms as I would otherwise have self diagnosed ms, brain tumours and goodness knows what else by now. It is now 6 days of me wobbling about, and I am due to go back to the gp on Friday. If anyone has any words of wisdom they would be gratefully received as I am concerned that it doesn't seem to be going away

You may also like...